Vladimir Mikhailovich Alekseev
Vladimir Mikhailovich Alekseev (Владимир Михайлович Алексеев, sometimes transliterated as "Alexeyev" or "Alexeev", 17 June 1932, Bykovo, Ramensky District, Moscow Oblast – 1 December 1980) was a Russian mathematician who specialized in celestial mechanics and dynamical systems.
He attended secondary school in Moscow at one of the special schools of mathematics affiliated with Moscow State University and participated in several mathematical olympiads. From 1950 he studied at the Faculty of Mathematics and Mechanics at the Moscow State University, where he worked as a student of Andrei Kolmogorov on the asymptotic behavior in the three-body problem of celestial mechanics. Already as an undergraduate, Alekseev proved significant new results on quasi-random motion associated with the three-body problem. This was the subject of his dissertation for the Russian candidate degree (Ph.D.) and then his dissertation in 1969 for the Russian doctorate (higher doctoral degree). From 1957 he taught at Moscow State University.
Over a 20-year period, he conducted 3 ongoing seminars: with Yakov Sinai on dynamical systeme, with V. A. Egorov on celestial mechanics, and with M. Zelikin and V. M. Tikhomirov on variational problems and optimal control.
- Symbolic dynamics (Russian), Kiev 1976
- with V. M. Tikhomirov, S. Fomin: Optimal Control, New York: Consultants Bureau 1987 (trans. from the Russian by V. M. Volosov)
- "A theorem on an integral inequality and some of its applications" by V. M. Alekseev in Thirteen papers on dynamical systems by V. M. Alekseev & 14 other authors, American Mathematical Society 1981 doi:10.1090/trans2/089
- with E. M. Galeev, V. M. Tikhomirov: Recueil de problèmes d'optimisation (French), Moscow, MIR 1987
- D. Anosov, V. Arnold, A. N. Kolmogorov, Y. Sinai et al., (Obituary in Russian) Mathematical Surveys, vol. 36, 1981, pp. 201–206, Russian on mathnet.ru
- Alexeyev, V. M. "Sur l´allure finale du mouvement dans le problème de trois corps". Actes du Congrès international des mathématiciens (Nice, 1970). vol. 2. pp. 893–907.